I'm taking Wellbutrin for the first time and I'm taking the titrate rather than XR, just in case it doesn't agree with me.
I'm wondering if I should just take 1/2 dose the first time. When I tried Lexapro the first time, it was the most horrible 24 hours of my life. I don't want to go through that again. Has anybody had scary, suicidal thoughts or other bad mental reactions to Wellbutrin?
I was on Wellbutrin for years. I had no startup problems. I was eventually on 300 mg a day. It stopped being effective; that is the only reason I went to something else. One nice non-side-effect is that it normally does not cause any sexual problems (loss of interest is one thing, being able to perform is another - performance does not seem to be affected).
Here are the normal startup problems from this site. You can find them by searching for Wellbutrin above:
"Less serious side effects of bupropion may include:
dry mouth, nausea, stomach pain; headache, dizziness, ringing in your ears; loss of interest in sex; sore throat, muscle pain; mild itching or skin rash, increased sweating, increased urination; or changes in appetite, weight loss or gain.
Hi and welcome to the forum, I took Wellbutrin for many years and recently switched to another anti-d only because Wellbutrin had ceased to be effective. I experienced no problems at the outset, although I do recall being somewhat anxious and fearful, as it was my first med of this type. Wellbutrin is widely used and trusted. Perhaps a chat with your Dr is in order before you begin the regimen. I'm not sure that a half dose of this med is a good idea. Feel free to keep us posted along the your journey. Regards, 4N Substances
Not sure if it was clincally psychotic but it sure felt like it... when I switched from Paxil/Paroxetine to Wellbutrin/Bupropion, I had horrible mood swings like I was bipolar (but like every 5 minutes!) and even suicidal thoughts! Not that I would do it, but I really felt like I wanted to die. Friends and web research had warned me about this, so I told my family who got me through it, and I was aware of it while I was going through it, so that helped... it was really weird. After about a week it evened out. Not as effective as Paxil but less side effects.
Well, I've taken 2-100mg doses thus far and I can say it's going good. Didn't sleep well last night; had bags under my eyes this morning, but all in all, I'm pleased. No side-effects that I have noticed. I do feel better! Work was better today, I joked more, had a few laughs and actually enjoyed myself. I'm sure it will take time to realize the full effect, but so far, so good. Thanks for the input and caring.
Hey axslinger, I do not know if this will help you, but even if it helps a little bit or ease your anxiety a bit... great. i am a health care provider first of all. We ALWAYS instruct our patients how important it is to take medications as prescribed. Your doctor knows you and your history so they take your history and past experience when writing WHICH prescription and the DOSE of that medication. I myself too have switched different psychotropic drugs over the years for a variety of reasons. As some of the other memembers correctly mentioned some side effects are common, short term or both but make you feel like youre going crazy. so on that (long) note, I would start on the dose the doctor prescribed. If you are experiencing negative side effects, then you definitely should call your doctor, instead of waiting to speak to them at your next/follow up appointment. Good Luck!!! Hope you feel better:-) Sorry SO long... ~ashamed1~
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include Micromedex® (updated Oct 1st, 2018), Cerner Multum™ (updated Oct 2nd, 2018), Wolters Kluwer™ (updated Oct 2nd, 2018) and others. To view content sources and attributions, please refer to our editorial policy.